MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER; CATHETER, PERCUTANEOUS

BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER; CATHETER, PERCUTANEOUS
Catalog Number DR8086
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure an alleged leak was found between the catheter shaft and the balloon.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the device was returned.An initial visual inspection did not find any leak related defect to the device.However, after inflating the balloon, water was seen exiting the catheter shaft at a partial circumferential break at the butt joint.Additionally, the device was unable to be fully inflated.Therefore, the investigation is confirmed for the reported leak, as well as for the identified break at the butt joint and subsequent inflation issues.The break at the glue butt joint resulted in the identified leak and inflation issue.However, the definitive root cause for the partial break could not be determined based upon available information.It is unknown whether procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: warnings: if resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Use of the dorado pta dilatation catheter: advance the catheter through the introducer sheath and over the wire to the site of inflation.If the stenosis cannot be crossed with the desired dilatation catheter, use a smaller diameter catheter to pre-dilate the lesion to facilitate passage of a more appropriately sized dilatation catheter.Position the balloon relative to the lesion to be dilated, ensure the guidewire is in place and inflate the balloon to the appropriate pressure.
 
Event or Problem Description

Brand Name
DORADO PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6814337
Report Number2020394-2017-01008
Device Sequence Number1760410
Product Code DQY
UDI-Device Identifier00801741059292
UDI-Public(01)00801741059292
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2020
Device Catalogue NumberDR8086
Device Lot Number93NB0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2017
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1